Alert archive / New Mexico / High Wind Warnings in 2014

High Wind Warning 24, NWS Midland/Odessa, TX

May 7, 2014Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at May 7, 2014, 4:46 AM MDT for Eddy County, New Mexico. It took effect at May 7, 2014, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2014, 4:46 AM MDT (10:46 UTC)
In effect from
May 7, 2014, 12:00 PM MDT
Expired
May 8, 2014, 12:00 AM MDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4774 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WWUS74 KMAF 071046
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
546 AM CDT WED MAY 7 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY FOR THE SOUTHEAST
NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND 
THE HIGHER ELEVATIONS OF THE DAVIS...APACHE...AND CHISOS MOUNTAINS...

.AN INCOMING UPPER LEVEL STORM SYSTEM WILL RESULT IN INCREASING
SOUTHWESTERLY WINDS THROUGH THE MOUNTAINS OF WEST TEXAS AND
SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING...AS WELL AS
ADJACENT PLAINS.

NMZ027-TXZ258-072100-
/O.UPG.KMAF.HW.A.0015.140507T1800Z-140508T0600Z/
/O.NEW.KMAF.HW.W.0024.140507T1800Z-140508T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
446 AM MDT WED MAY 7 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...NOON TODAY TO MIDNIGHT MDT TONIGHT.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE 
  DRIVING THROUGH THE GUADALUPE MOUNTAINS.  BE ALERT TO SUDDEN 
  GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
  VEHICLE.  AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIR FLOWS...IF FLYING 
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ057-074-080-081-072100-
/O.NEW.KMAF.WI.Y.0014.140507T1800Z-140508T0600Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...ALPINE...FORT DAVIS...MARFA...BIG BEND NP...MARATHON
546 AM CDT WED MAY 7 2014 /446 AM MDT WED MAY 7 2014/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY...

* EVENT...STRONG WINDS.

* TIMING...1 PM CDT /NOON MDT/ THIS AFTERNOON TO 1 AM CDT
  /MIDNIGHT MDT/ THURSDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE
  DRIVING THROUGH HIGHER ELEVATIONS.  BE ALERT TO SUDDEN GUSTS OF
  WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
2 follow-up statements
542 
WWUS74 KMAF 071954
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 PM CDT WED MAY 7 2014

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THE
GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY 
FOR THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54
CORRIDOR...AND THE HIGHER ELEVATIONS OF THE DAVIS...APACHE...AND
CHISOS MOUNTAINS...

.AN INCOMING UPPER LEVEL STORM SYSTEM HAS RESULTED IN INCREASING
SOUTHWESTERLY WINDS THROUGH THE MOUNTAINS OF WEST TEXAS AND
SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING...AS WELL AS THE
ADJACENT PLAINS.

NMZ027-TXZ258-080600-
/O.CON.KMAF.HW.W.0024.000000T0000Z-140508T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
154 PM MDT WED MAY 7 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...UNTIL MIDNIGHT MDT TONIGHT.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE 
  DRIVING THROUGH THE GUADALUPE MOUNTAINS. BE ALERT TO SUDDEN 
  GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
  VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIR FLOWS...IF FLYING 
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ057-074-080-081-080600-
/O.CON.KMAF.WI.Y.0014.000000T0000Z-140508T0600Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...ALPINE...FORT DAVIS...MARFA...BIG BEND NP...MARATHON
254 PM CDT WED MAY 7 2014 /154 PM MDT WED MAY 7 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
THURSDAY...

* EVENT...STRONG WINDS.

* TIMING...UNTIL 1 AM CDT/MIDNIGHT MDT THURSDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE 
  DRIVING THROUGH HIGHER ELEVATIONS. BE ALERT TO SUDDEN GUSTS OF 
  WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
912 
WWUS74 KMAF 080309 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1009 PM CDT WED MAY 7 2014

...WIND ADVISORY CANCELLED FOR THE SOUTHEAST NEW MEXICO
PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE HIGHER
ELEVATIONS OF THE DAVIS...APACHE... AND CHISOS MOUNTAINS...

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THE
GUADALUPE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM CONTINUES TO RESULT IN STRONG GUSTY
WINDS THROUGH PARTS OF THE GUADALUPE MOUNTAINS AND ARE EXPECTED TO
CONTINUE FOR A FEW MORE HOURS.

NMZ028-029-033-034-TXZ057-074-080-081-080415-
/O.CAN.KMAF.WI.Y.0014.000000T0000Z-140508T0600Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...ALPINE...FORT DAVIS...MARFA...BIG BEND NP...MARATHON
1009 PM CDT WED MAY 7 2014 /909 PM MDT WED MAY 7 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DECREASED AND THE ADVISORY HAS BEEN CANCELLED.

$$

NMZ027-TXZ258-080600-
/O.CON.KMAF.HW.W.0024.000000T0000Z-140508T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
909 PM MDT WED MAY 7 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...UNTIL MIDNIGHT MDT TONIGHT.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE 
  DRIVING THROUGH THE GUADALUPE MOUNTAINS. BE ALERT TO SUDDEN 
  GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
  VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIR FLOWS...IF FLYING 
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 6, 11:26 PM MDT, 5 hours 20 minutes earlier.

Area forecast discussion, May 6, 11:26 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1226 AM CDT Wed May 7 2014

.AVIATION...

VFR conditions will prevail next 24 hours. Leeside troughing ahead
of an upper level storm system approaching the Four Corners will
maintain SW sfc flow throughout the fcst period, becoming gusty
late morning/early afternoon. Buffer soundings develop a
widespread cu field 16-19Z, w/bases 10-12kft agl.

&&

PREV DISCUSSION... /ISSUED 310 PM CDT Tue May 6 2014/

DISCUSSION...

An upper level trough is over the western conus with upper level
ridging over the south central conus.  In advance of this upper
trough, a surface trough is across the area with gusty westerly
winds.  These downsloping winds are contributing to compressional
warming across the area with above normal temperatures.  However,
temperatures are expected to be slightly cooler than those yesterday
with cooler 850 mb temperatures in advance of the upper trough.
Also, mid level moisture is moving into the Presidio Valley area
from Mexico this afternoon with some elevated dry thunderstorms
possible across this area and the Big Bend this afternoon into the
overnight hours.  Forecast soundings across this area show an
inverted V, so dry convection is expected.

The upper trough will move closer to the region on Wednesday with
upper lift increasing over the area as well.  Temperatures on
Wednesday are expected to remain warm as the lee surface trough and
southwest winds remain in place.  An upper jet will move over/near
the region with higher wind speeds mixing down to the surface.  High
winds will be possible across Guadalupe Pass Wednesday afternoon so
a High Wind Watch remains in effect.  The NAM12 700 mb surface winds
are only 30 kts so did not upgrade to a warning quite yet.  Also,
there is a possibility for Wind Advisory criteria to be met across
Lea County and the far northwest Permian Basin.  Both the 850 mb and
700 mb winds on the NAM12 are at 30 kts at 21z Wednesday with winds
dropping off toward 00z so this is a marginal case and did not issue
an advisory yet. A dryline will develop during the afternoon across
the Western Low Rolling Plains southward to the Lower Trans Pecos.
Expect the dryline to be mostly out of the CWA or on the eastern
fringe Wednesday afternoon and then retrograde westward after
sunset.  CAPE values to the east of the dryline are expected to be
over 1000 J/kg and 0 to 3 km shear vectors around 30 kts with 0 to 6
km shear vectors around 50 kts.  Mid-level lapse rates will be near
8 degrees Celsius per km so any storm that develops has the
potential to become strong to severe.  The central to eastern
Permian Basin, Western Low Rolling Plains, and Lower Trans Pecos
will be the main areas impacted by these storms.

On Thursday, the upper trough will be moving over the central conus
with cooler 850 mb temperatures.  A shortwave associated with the
upper trough will move over the area on Friday allowing for a slight
chance of showers and thunderstorms across the Lower Trans Pecos and
Big Bend area.  Temperatures for the weekend into early next week
are expected to warm back up into the 90s across the Permian Basin.
The upper pattern diverges by quite a bit over the weekend into next
week among the GFS and ECMWF so do not have much confidence in the
extended forecast.

FIRE WEATHER...

The current Red Flag Warning will continue for all of southeastern
New Mexico, the upper Trans Pecos, and a large portion of the
Permian Basin through 11 pm CDT/10 pm MDT tonight.  A hot and very
dry airmass combined with RH values in the single digits and winds
over 20 mph (gusting at times over 30 mph) will persist through the
mid evening hours.  Should start to see some recovery this evening
generally east of a Lamesa to Midland to Balmorhea line as moisture
from the Gulf of Mexico increases over these areas.  West of this
line, recovery will be low and RH readings will max out at or below
40% late tonight.

Conditions are setting up Wednesday for a potential high-end fire
weather day from the Guadalupe/Davis Mountains east across the
Permian Basin.

Fuels are dessicated and have been subjected to several days of
pre-heating with little (if any) recovery.  ERCs in 7G fuels are
above the 97th percentile and are in fact close to record
territory.  Tonight, some recovery in fine fuels is expected over
the eastern Permian Basin, the western Low Rolling Plains, and the
lower Trans Pecos as Gulf moisture increases over these areas. This
recovery will be brief however as southwesterly winds increase
during the day and RH values fall into the single digits and teens.
By max heating time Wednesday, categorical high to extreme RFTI is
noted, generally west of an arc running from Lamesa through Stanton
and McCamey, then southwestward through Ft. Stockton, Marathon, and
Presidio.  East of this arc, generally from the eastern Permian
Basin south to the lower Trans Pecos, minimum RH values below 20%
are not forecast and winds are forecast to hover near 20 mph,
suggesting the threat isn't as great over these areas.  However,
given the high ERCs and the conditioning of fuels over the past
several days, prudence dictates a bit of leeway here.  With an
approaching upper storm system and associated increase in mid level
lapse rates, fire behavior may not care about thresholds, and thus
it's wise to err on the side of caution.  Therefore we will 1) issue
a Red Flag Warning for Wednesday, beginning at 10 am CDT/9 am MDT
and running through 11 pm CDT/10 pm MDT, and 2) expand the area to
encompass all of west Texas and southeastern New Mexico.  We plan to
emphasize the areas at greatest risk for extreme fire weather
conditions across all products.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from 9 AM to 10 PM MDT Wednesday FOR THE
     FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...
     Southeast Plains/BLM Roswell/LNZ.

     HIGH WIND WATCH from Wednesday afternoon through Wednesday
     evening FOR THE FOLLOWING ZONES... Guadalupe Mountains of
     Eddy County.

TX...RED FLAG WARNING from 10 AM CDT /9 AM MDT/ this morning to 11 PM
     CDT /10 PM MDT/ this evening FOR THE FOLLOWING ZONES...
     Andrews...Big Bend Area...Borden...Crane...Davis/Apache
     Mountains Area...Dawson...Ector...Gaines...Glasscock...
     Guadalupe Mountains...Howard...Loving...Marfa Plateau...
     Martin...Midland...Mitchell...Pecos...Presidio Valley...
     Reagan...Reeves County and Upper Trans Pecos...Scurry...
     Terrell...Upton...Van Horn and Highway 54 Corridor...Ward...
     Winkler.

     HIGH WIND WATCH from Wednesday afternoon through Wednesday
     evening FOR THE FOLLOWING ZONES... Guadalupe Mountains.

&&

44
Hazardous weather outlook, May 6, 9:34 PM MDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1034 PM CDT TUE MAY 6 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1034 PM CDT TUE MAY 6 2014 /934 PM MDT TUE MAY 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS THE BIG BEND
AND LOWER TRANS PECOS REGION. THE STRONGEST STORMS WILL BE CAPABLE
OF PRODUCING BRIEF GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE ONCE
AGAIN FORECAST FOR MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO.
THE GREATEST THREAT FOR RAPID TO EXTREME FIRE GROWTH AND SPREAD WILL
BE FROM THE DAVIS AND GUADALUPE MOUNTAINS NORTH AND EAST ACROSS
ALL OF SOUTHEASTERN NEW MEXICO AND MUCH OF THE PERMIAN BASIN OF
WEST TEXAS. SINCE FUELS HAVE BEEN CONDITIONED TO FIRE GROWTH AND
SPREAD FROM SEVERAL DAYS OF HOT AND DRY WEATHER...CRITICAL FIRE
WEATHER CONDITIONS ARE ALSO EXPECTED OVER THE WESTERN LOW ROLLING
PLAINS AND THE LOWER TRANS PECOS REGIONS OF WEST TEXAS. A RED FLAG
WARNING IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING OVER ALL OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS.

WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE WEDNESDAY OVER THE GUADALUPE
MOUNTAINS.  A HIGH WIND WATCH REMAINS IN EFFECT FOR THIS AREA FOR
WEDNESDAY.

WEDNESDAY NIGHT...AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING
INCREASING AMOUNTS OF GULF MOISTURE ACROSS THE WESTERN LOW ROLLING
PLAINS... THE EASTERN PERMIAN BASIN...AND THE LOWER TRANS PECOS
REGIONS OF WEST TEXAS. INCREASING INSTABILITY ALOFT ASSOCIATED WITH
THE APPROACHING UPPER SYSTEM WILL COMBINE WITH THIS MOISTURE TO
SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS WEDNESDAY NIGHT...
PRIMARILY OVER THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS. AT THIS TIME...IT APPEARS THAT STORMS MAY APPROACH SEVERE
LEVELS EARLY IN THEIR LIFETIMES BEFORE WEAKENING AND COALESCING
INTO CLUSTERS OF THUNDERSTORMS. HAIL TO THE SIZE OF DIMES...WIND
GUSTS NEAR 50 MPH...AND FREQUENT LIGHTNING ARE EXPECTED.

THURSDAY THROUGH MONDAY...THE CHANCES OF HAZARDOUS WEATHER ARE
SMALL OVER WEST TEXAS AND SOUTHEASTERN NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...EMERGENCY
MANAGERS AND FIRE DEPARTMENTS SHOULD BE PREPARED FOR SIGNIFICANT
FIRE POTENTIAL WEDNESDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:34 AM MDTFire Weather WatchMAF16 hr
May 7, 4:46 AM MDTWind AdvisoryMAF16 hr
May 7, 4:37 PM MDTSpecial Weather StatementMAFMidland23 min
May 7, 5:07 PM MDTSpecial Weather StatementMAFBrewster, Pecos23 min
May 7, 5:20 PM MDTSpecial Weather StatementMAFReagan25 min
May 7, 5:39 PM MDTSpecial Weather StatementMAFPecos21 min
May 7, 5:56 PM MDTSpecial Weather StatementMAFUpton34 min

Nearby

High Wind Warnings in New Mexico, 2014High Wind Warnings in Texas, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.